Alert archive / Washington / Winter Storm Warnings in 2017
Winter Storm Warning 10, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Sep 19, 2017, 2:02 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2017, 2:02 AM PDT (09:02 UTC)
- Expired
- Sep 19, 2017, 9:42 AM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
965 WWUS46 KSEW 190902 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 202 AM PDT Tue Sep 19 2017 WAZ569-191715- /O.NEW.KSEW.WS.W.0001.170919T0902Z-170920T0000Z/ Cascades of Pierce and Lewis Counties- 202 AM PDT Tue Sep 19 2017 ...WINTER STORM WARNING IN EFFECT FOR THE CASCADES OF PIERCE AND LEWIS COUNTIES ABOVE 5000 FEET UNTIL 5 PM PDT THIS AFTERNOON... The National Weather Service in Seattle has issued a Winter Storm Warning for snow, which is in effect until 5 PM PDT this afternoon. * SNOW ACCUMULATIONS...6 to 10 inches total. * SOME AFFECTED LOCATIONS...Paradise on Mount Rainier. * TIMING...Occasional bursts of heavy snow can be expected through midafternoon. * SNOW LEVEL...Generally in the 4500 to 5000 foot range. * MAIN IMPACT...Winter driving conditions can be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel hazardous. && $$ www.weather.gov/seattle
1 follow-up statement
689 WWUS46 KSEW 191642 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 942 AM PDT Tue Sep 19 2017 WAZ569-191745- /O.CAN.KSEW.WS.W.0001.000000T0000Z-170920T0000Z/ Cascades of Pierce and Lewis Counties- 942 AM PDT Tue Sep 19 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Seattle has cancelled the Winter Storm Warning. Snow showers will continue today above 5000 feet but accumulations are expected to be light. Paradise on Mount Rainier could pick up a few inches today but the roads should be mostly bare and wet. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Sep 18, 9:00 PM PDT, 5 hours 2 minutes earlier.
Area forecast discussion, Sep 18, 9:00 PM PDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
900 PM PDT Mon Sep 18 2017
.SYNOPSIS...An upper trough over the area through Wednesday will
bring cool and showery weather. Drier northerly flow aloft will
develop late in the week as an upper ridge moves toward the area.
&&
.SHORT TERM...An upper trough over the Pacific Northwest tonight and
Tuesday will give cool weather and showers at times. An upper short
wave will move through the area tonight, enhancing showers,
especially to the south. There could also be isolated thunderstorms
this evening, mainly near the coast. There was a severe-looking
thunderstorm in far southwest Washington around 5 PM this afternoon,
and a warning was issued for Lewis County, but the storm faded
before reaching Lewis County and the warning was allowed to expire.
Another short wave will push onshore Tuesday night. It looks like
the heavier shower activity will be south of the area. The upper
trough axis will shift inland Wednesday and Thursday with drier
northerly flow aloft developing and a decreasing shower threat.
Highs the next few days will be several degrees below normal.
Snow levels will be around 5500 feet the new few days and the
highest elevations could get some snow accumulations. There has been
rain at Paradise but no snow accumulation, at least according to the
avalanche sensor. There will probably be some light accumulations
tonight and again Tuesday night as short waves bring increased
showers - but temperatures look just a little too warm for snow to
really pile up. Schneider/Burke
.LONG TERM...Previous discussion...An upper ridge over the northeast
Pacific will give dry northerly flow to Western Washington Friday
through Monday. Highs will warm back to near normal. Schneider
&&
.AVIATION...Upper level trough over the area with northwesterly
flow aloft. Air mass moist and unstable with onshore flow.
Multiple cloud layers over Western Washington between 4000 and
10000 feet with ceilings lowering down to near 2000 feet in
showers through early Tuesday morning. Ceilings around 2000 feet
becoming more widespread after 09z with the 2000 foot ceilings
over most of the area by 13z. Ceilings near 2000 feet continuing
through Tuesday morning with some improvement Tuesday afternoon.
KSEA...Ceilings 4000-6000 feet lowering to near 2000 feet in the
09z-12z time frame. Ceilings remaining near 2000 feet through
Tuesday morning with some improvement Tuesday afternoon. Southerly
winds 5 to 10 knots through Tuesday morning. Felton
&&
.MARINE...Low pressure will remain over the region through
midweek. A trough will move through the area overnight with another
trough reaching the area late Tuesday night and Wednesday
morning. Strongest winds with this trough will be south of the
area. Small craft advisory winds along the Coast tonight will ease
on Tuesday. Winds over the remainder of the area forecasted to be
20 knots or less through Tuesday. Winds will becoming light
northerly on Wednesday as low pressure passes to the south.
Swell along the Coast will increase to over 10 feet overnight and
remain above 10 feet into Tuesday afternoon. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT Tuesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Small Craft Advisory for hazardous seas from 11 AM to 5 PM PDT
Tuesday for Coastal Waters From Cape Flattery To James
Island 10 To 60 Nm-Coastal Waters From James Island To
Point Grenville 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater 10 To 60 Nm.
Small Craft Advisory for rough bar from 4 AM to 8 PM PDT Tuesday
for Grays Harbor Bar.
Small Craft Advisory until 1 AM PDT Tuesday for Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory for hazardous seas from 1 AM to 5 PM PDT
Tuesday for Coastal Waters From Cape Flattery To James
Island Out 10 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait
Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:15 PM PDT | Severe Thunderstorm Warning | SEW | Lewis, Thurston | 30 min |
| Sep 18, 9:39 PM PDT | Small Craft Advisory for Rough Bar | SEW | 28 hr | |
| Sep 18, 9:39 PM PDT | Small Craft Advisory for Hazardous Seas | SEW | 28 hr |
Nearby
Winter Storm Warnings in Washington, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.